What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 13, 5:33 AM CST, 23 minutes earlier.
Area forecast discussion, Oct 13, 5:33 AM CST, 23 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
633 AM CDT Sat Oct 13 2018
.AVIATION...
/12Z TAFS/
Very challenging flight weather will continue for much of today.
Look for MVFR to IFR ceilings, with occasional reduced visibility.
Expect conditions to improve later this afternoon, as showers and
thunderstorms move into east Texas.
&&
.PREV DISCUSSION... /issued 431 AM CDT Sat Oct 13 2018/
SHORT TERM...
(Today and Tonight)
..Possible Flash Flooding...
What remains of Tropical Storm Sergio will combine with favorable
dynamics aloft to create conditions ripe for possible flash
flooding. The main threat area is mainly north of our Interstate
10 corridor. There, a Flash Flood Watch remains in effect through
1 PM CDT this afternoon. Additional rainfall amounts in the range
of 1 to 3 inches are likely, with a few locations possibly
receiving an inch or so more. Also, severe thunderstorms are
possible, with large hail and damaging winds topping the list of
primary threats.
LONG TERM...
(Sunday through Friday)
..More Rain with Possible Flash Flooding...
With the main focus on the short term this forecast cycle, the
long term didn't warrant major changes. Ample moisture, along with
favorable upper dynamics, will combine with a strong cold front to
produce conditions very favorable for additional rainfall. Models
indicate surface winds, from the north, will continue into at
least mid week. Thus, temperatures until then will likely be well
below usual temperatures for October. Plus, with cold air near the
surface, isentropic upglide will add to the mix to enhance the
potential for additional rainfall, especially into Tuesday. For
mid week through Friday, surface flow from the southeast returns,
and temperatures warm. However, persistent moisture and continued
flow aloft, from the southwest, will prolong conditions favorable
for additional rain.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 68 58 73 38 / 90 10 50 80
San Angelo 82 62 78 42 / 70 10 40 80
Junction 83 67 82 46 / 70 10 30 90
Brownwood 77 62 77 41 / 90 20 60 80
Sweetwater 69 58 71 35 / 80 10 50 70
Ozona 82 64 79 43 / 40 10 30 90
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 4 PM CDT this afternoon for Brown-
Callahan-Coke-Coleman-Concho-Fisher-Haskell-Irion-Jones-
McCulloch-Nolan-Runnels-San Saba-Shackelford-Sterling-Taylor-
Throckmorton-Tom Green.
&&
Hazardous weather outlook, Oct 13, 2:57 AM CST, 2 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
357 AM CDT Sat Oct 13 2018
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-140900-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
357 AM CDT Sat Oct 13 2018
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...Today and Tonight
The potential for high rainfall amounts will continue, across all
of West Central Texas. The main hazard is flash flooding. However,
some thunderstorms may produce large hail and damaging winds.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A strong cold front will move, from north to south, across West
Central Texas, Sunday night into Monday. This front will further
enhance the potential for high rainfall amounts. Thus, the
possibility for flash flooding will continue, at least through
Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Oct 13, 12:15 AM CST, 5 hours 41 minutes before
Special Weather Statement
National Weather Service San Angelo TX
115 AM CDT SAT OCT 13 2018
TXZ076-130700-
Crockett TX-
115 AM CDT SAT OCT 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CROCKETT COUNTY
UNTIL 200 AM CDT...
At 115 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Terrell County Gas Plant, or 21 miles south of
Sheffield, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of south central
Crockett County, including the following locations... The
Intersection Of Ranch Road 2083 And Highway 405.
LAT...LON 3035 10170 3034 10166 3038 10170 3039 10169
3042 10174 3044 10172 3047 10173 3047 10169
3049 10169 3050 10167 3052 10168 3057 10165
3066 10140 3032 10127 3031 10174
TIME...MOT...LOC 0615Z 258DEG 21KT 3040 10173
DanielsSpecial weather statement, Oct 13, 12:17 AM CST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service San Angelo TX
117 AM CDT SAT OCT 13 2018
TXZ076-130700-
Crockett TX-
117 AM CDT SAT OCT 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROCKETT COUNTY
UNTIL 200 AM CDT...
At 117 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bakersfield, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Crockett County.
LAT...LON 3109 10231 3108 10180 3098 10201 3100 10204
3099 10209 3099 10214 3102 10218 3100 10219
3103 10220 3104 10226 3103 10228 3107 10233
TIME...MOT...LOC 0617Z 231DEG 22KT 3097 10227
DanielsSpecial weather statement, Oct 13, 1:14 AM CST, 4 hours 42 minutes before
Special Weather Statement
National Weather Service San Angelo TX
214 AM CDT SAT OCT 13 2018
TXZ076-130800-
Crockett TX-
214 AM CDT SAT OCT 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROCKETT COUNTY
UNTIL 300 AM CDT...
At 213 AM CDT, Doppler radar was tracking a strong thunderstorm 21
miles southeast of Sheffield, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Crockett County, including the following locations... The
Intersection Of Ranch Road 2083 And Highway 405 and The Intersection
Of I-10 And Highway 405.
This includes Interstate 10 between Mile Markers 347 and 366.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
west central Texas.
LAT...LON 3039 10155 3059 10166 3084 10132 3056 10101
TIME...MOT...LOC 0713Z 236DEG 17KT 3053 10151
Daniels
Special weather statement, Oct 13, 3:31 AM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service San Angelo TX
431 AM CDT SAT OCT 13 2018
TXZ076-131015-
Crockett TX-
431 AM CDT SAT OCT 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CROCKETT COUNTY
UNTIL 515 AM CDT...
At 431 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Iraan, or 12 miles southeast of McCamey, moving
northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of north central
Crockett County.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
west central Texas.
LAT...LON 3109 10212 3108 10165 3102 10161 3093 10192
3099 10199 3098 10201 3100 10204 3099 10209
3099 10214 3102 10218 3100 10219 3103 10221
TIME...MOT...LOC 0931Z 243DEG 21KT 3100 10207
DanielsSpecial weather statement, Oct 13, 4:24 AM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service San Angelo TX
524 AM CDT SAT OCT 13 2018
TXZ064-065-071-072-077-131115-
Irion TX-Schleicher TX-Tom Green TX-Coke TX-Sterling TX-
524 AM CDT SAT OCT 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR COKE...STERLING...WESTERN TOM
GREEN AND IRION COUNTIES UNTIL 615 AM CDT...
At 523 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles north of Sterling City to 6 miles
northwest of Barnhart. Movement was east at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Strong thunderstorms will be near...
Silver around 600 AM CDT.
Mertzon and E.V. Spence Reservoir Near Paint Creek Recreation Area
around 610 AM CDT.
Sanco and Sherwood around 615 AM CDT.
Other locations impacted by these storms include The Intersection Of
Highway 158 And Ranch Road 2059, Us-87 Near The Coke-
Tom Green County Line and Us-67 Near The Irion-Tom Green County Line.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
west central Texas.
LAT...LON 3111 10127 3116 10128 3209 10102 3208 10039
3105 10070
TIME...MOT...LOC 1023Z 270DEG 25KT 3203 10096 3121 10121
DanielsSpecial weather statement, Oct 13, 5:10 AM CST, 46 minutes before
Special Weather Statement
National Weather Service San Angelo TX
610 AM CDT SAT OCT 13 2018
TXZ054-065-066-071>073-127-131200-
Irion TX-Runnels TX-Tom Green TX-Nolan TX-Coke TX-Taylor TX-
Concho TX-
610 AM CDT SAT OCT 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR COKE...SOUTHEASTERN NOLAN...TOM
GREEN...SOUTHWESTERN TAYLOR...RUNNELS...NORTHWESTERN CONCHO AND
SOUTHEASTERN IRION COUNTIES UNTIL 700 AM CDT...
At 609 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Maryneal to near Mertzon. Movement was
east at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Strong thunderstorms will be near...
Maryneal around 615 AM CDT.
Blackwell around 620 AM CDT.
Nolan around 630 AM CDT.
Hylton around 635 AM CDT.
Christoval and Happy Valley around 640 AM CDT.
Coronados Camp around 655 AM CDT.
Bradshaw around 700 AM CDT.
Other locations impacted by these storms include Lake Abilene, Camp
Tonkawa, Shep, Wilmeth, Ovalo, The Intersection Of Ranch Road 380 And
Ranch Road 381, Drasco, Vick, Pumphrey and The Intersection Of
Highway 208 And Ranch Road 2662.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
west central Texas.
LAT...LON 3111 10084 3228 10048 3230 9976 3109 10017
TIME...MOT...LOC 1109Z 269DEG 31KT 3217 10044 3122 10079
Daniels